MAUDE Adverse Event Report: COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC NESTER PLATINUM EMBOLIZATION MICROCOIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a nester platinum embolization microcoil became lodged in the catheter during a type 2 endoleak repair.The anatomical target was an aortic aneurysm and the vessel was approximately 7 cm.The user attempted to deploy the coil using a competitor's catheter and the wire guide and flush technique but the coil lodged in the catheter.The catheter and and coil were then removed with about half a centimeter of coil exiting the distal tip of the catheter.An additional wire alongside the coil was observed, which prevented the coil from advancing.A new, like coil and catheter were used to successfully complete the procedure.It was noted that a coil from the same lot had been placed successfully prior to the failure and that the catheter was flushed before each coil deployment.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation umass med ctr: university campus (united states) informed cook on (b)(6) 2022 of an event that occurred on the same date involving an mwce-35-14-10-nester-01 (nester platinum embolization microcoil) from lot 14271068.It was reported that the coil would not advance from the loading cartridge and there was an additional wire found in the loading cartridge that was preventing advancement.There were no adverse effects reported to the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.One used device, a coil and a wire, were returned.Length of the wire was 19.7cm and the outer diameter was 0.00922.Cook has concluded that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that no additional nonconforming product from this lot exists in house or in the field.Cook also reviewed product labeling.The current instructions for use [t_nec2_rev0] does not have wording about this specific failure.Based on the information provided, inspection of the returned device, and the results of the investigation, cook confirmed this device was sent with the production process's working stylet.Therefore cook has concluded this event is due to a manufacturing deficiency.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NESTER PLATINUM EMBOLIZATION MICROCOIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key15292270
Report Number1820334-2022-01398
Device Sequence Number7167192
Product Code KRD
UDI-Device Identifier00827002473454
UDI-Public(01)00827002473454(17)261022(10)14271068
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K153778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCE-35-14-10-NESTER-01
Device Lot Number14271068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer04/11/2023
Initial Report FDA Received Date08/25/2022
Supplement Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIODYNAMICS, 5FR X 100 CM (.035 OR .038); WIRE GUIDE (MANUFACTURER UNKNOWN)
Patient SexMale